MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Patient code: other: surgery; removed device fragment from patient.The actual device was not returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a 65cm destination device had pulled apart in a patient.It was reported that the vessels were very calcified and there was a lot of resistance.There was a piece left in the patient but the piece was removed.The estimated blood loss was less than 250cc.The patient's condition is ok and the procedure outcome was reported to be ok.Additional information was received on 5/31/2018: the patient is doing fine and was able to leave the hospital after a few days.Medical intervention was performed to remove the broken piece of the destination.Additional information was received on 6/1/2018: the patient was taken to surgery to have the broke piece of the destination removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information, to provide the completed investigation results and the medwatch.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.Mw5077420.
 
Event or Problem Description
Additional information was received on 6/5/18: the patient had previous surgeries in the groin area.Scar tissue was present.The physician started with a 5fr diagnostic sheath and then switched to the 65cm destination.The destination was tight on insertion due to the scar tissue.Vessel characteristics: moderate tortuosity.No calcium present in the area of the destination.The access site was right side contralateral and the procedure was a left lower extremity angioplasty.The procedure was performed.At the end of the case, the physician was removing the destination over a stiff guidewire.At first there was a little resistance, then it became very easy to pull back the sheath.The physician noticed that the destination was unraveling.The physician cut the destination at the entry site.Surgical intervention was performed.A cut down was performed on both groins and all of the destination fragments were removed from the patient.The patient recovered well and was discharged 2 days post procedure.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7569131
Report Number1118880-2018-00058
Device Sequence Number13772414
Product Code DYB
UDI-Device Identifier00389701007786
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K051601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot NumberWE04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;